High Wind, Texas
- When
- June 16, 5:00 AM CST to 5:01 AM CST
- Where
- Texas forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
A tight pressure gradient across the central Oklahoma Panhandle during the early morning hours caused strong non-thunderstorm wind gusts. Severe thunderstorms during the evening hours produced strong thunderstorm wind gusts which resulted in damage across the western and central Oklahoma Panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A tight pressure gradient across the central Oklahoma Panhandle during the early morning hours caused strong non-thunderstorm wind gusts. Severe thunderstorms during the evening hours produced strong thunderstorm wind gusts which resulted in damage across the western and central Oklahoma Panhandle. No injuries were reported.
At 0500 CST...The Oklahoma Mesonet station located one mile west of Hooker Oklahoma measured a non-thunderstorm wind gust of fifty-three knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 3:50 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 450 AM CDT WED JUN 16 2010 .DISCUSSION... LATEST ROUND OF SHOWERS AND TSTMS CURRENTLY PUSHING THRU NRN HALF OF THE FCST AREA...AND SHOULD CONTINUE TO DO SO THIS MORNING...AND THIS IS ACCOUNTED FOR IN THE GRIDS. MORE ISOLD TSTMS EXPECTED LATE THIS AFTN AND EVENING ACROSS MAINLY WRN AND CNTRL SECTIONS OF THE PNHDLS CLOSEST TO AXIS OF DVLPG SFC LEESIDE TROF. WINDS TO CRANK UP TODAY AND SHOULD BECOME WINDY MOST AREAS...AND HAVE RAISED WINDS ACCORDINGLY. TEMPS TO WARM UP STARTING TODAY AND REMAIN ABV NORMAL FOR NEXT SEVERAL DAYS AS UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO ASSERT ITSELF OVER THE SRN PLAINS STATES...TYPICAL OF MID TO LATE JUNE. SFC LEE TROF TO ALSO MEANDER AROUND FCST AREA MUCH OF THIS FCST PCKG. THIS FEATURE...COUPLED WITH DAYTIME HEATING AND ATTENDANT INSTABILITY...AND LOW LEVEL MOISTURE COULD RESULT IN POTENTIAL FOR ISOLD TSTM DVLPMT JUST ABOUT ANY DAY OF THE NEXT 7 DAYS. HOWEVER...IF THE STORMS EVEN DEVELOP AT ALL...WHERE AND WHEN WILL BE AN EXERCISE IN FUTILITY BEYOND ABOUT 24 HOURS. THEREFORE...HAVE RETAINED A DRY FCST PCKG AFTER TODAY WITH POPS REMAINING BELOW MENTIONABLE FROM THURSDAY THRU NEXT WEDNESDAY. LATER SHIFTS CAN INSERT POPS IF IT BECOMES NECESSARY. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE END OF THE WEEK DUE TO RECENT HEAVY RAINS...SATURATED SOILS...GREENUP...AND CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 92 67 95 68 96 / 20 20 5 5 5 BEAVER OK 95 69 100 69 100 / 20 10 5 5 5 BOISE CITY OK 93 63 97 61 95 / 50 20 5 5 5 BORGER TX 94 71 98 72 99 / 20 20 5 5 5 BOYS RANCH TX 94 66 97 66 97 / 20 20 5 5 5 CANYON TX 92 66 95 67 96 / 20 20 5 5 5 CLARENDON TX 93 69 96 71 97 / 10 10 5 5 5 DALHART TX 93 64 98 62 97 / 30 20 5 5 5 GUYMON OK 94 67 100 67 100 / 40 20 5 5 5 HEREFORD TX 93 65 95 66 96 / 20 20 5 5 5 LIPSCOMB TX 93 71 98 71 98 / 10 10 5 5 5 PAMPA TX 92 69 96 71 97 / 10 10 5 5 5 SHAMROCK TX 93 70 96 72 97 / 10 10 5 5 5 WELLINGTON TX 93 71 97 72 98 / 10 10 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT WED JUN 16 2010 OKZ001>003-TXZ001>020-162100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL CONTINUE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE THIS MORNING. THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING IN THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES. THESE STORMS HAVE THE POTENTIAL TO BECOME STRONG AND CAN BECOME MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 219 AM CDT WED JUN 16 2010 TXZ001-006-160815- DALLAM TX-HARTLEY TX- 219 AM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT FOR HARTLEY AND DALLAM COUNTIES. AT 214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF WARE...MOVING SOUTHEAST AT 25 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 318 AM CDT WED JUN 16 2010 TXZ001-002-006-007-160845- DALLAM TX-SHERMAN TX-HARTLEY TX-MOORE TX- 318 AM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT FOR MOORE...HARTLEY... SHERMAN AND DALLAM COUNTIES. AT 315 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER DALHART...MOVING EAST AT 40 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. CLK
The Amarillo radar (KAMA), 170 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
6 thunderstorm wind, 1 high wind. Local standard time, as filed.
The public reported that the thunderstorm wind gusts sheared off three power poles in the middle and a large tree was uprooted. Also...a few dumpsters had been blown over by the strong winds. No injuries were reported.
The Texas County Oklahoma Emergency Manager reported that the strong thunderstorm winds caused a cell phone tower to buckle at the intersection of Oklahoma State Highway 95 and U.S. Highway 64. No injuries were reported.
The thunderstorm wind gust was measured at the Oklahoma Panhandle State University.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234866, 234871, 234868, 234870, 234873, 234874, 234875.